Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 5, NWS North Platte, NE

May 17, 201414 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 17, 2014, 3:48 AM CDT for 14 counties in Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 17, 2014, 3:48 AM CDT (08:48 UTC)
Expired
May 17, 2014, 8:00 AM CDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS73 KLBF 170848
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT SAT MAY 17 2014

...FROST ADVISORY THIS MORNING...

.COLD AIR AND CALM WINDS WILL COMBINE FOR SOME TEMPERATURES AROUND
30 THIS MORNING.

NEZ005>010-025>029-037-038-059-171300-
/O.NEW.KLBF.FR.Y.0005.140517T0848Z-140517T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE
348 AM CDT SAT MAY 17 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL FALL TO AROUND 30 DEGREES THIS
  MORNING ACROSS NORTH CENTRAL NEBRASKA.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

POWER
1 follow-up statement
196 
WWUS73 KLBF 171309 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 AM CDT SAT MAY 17 2014

...FROST ADVISORY ALLOWED TO EXPIRE...

NEZ005>010-025>029-037-038-059-171415-
/O.EXP.KLBF.FR.Y.0005.000000T0000Z-140517T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE
809 AM CDT SAT MAY 17 2014

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

FROST ADVISORY ALLOWED TO EXPIRE AS TEMPERATURES RISE INTO THE
UPPER 30S TO AROUND 40.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 17, 3:33 AM CDT, 15 minutes earlier.

Area forecast discussion, May 17, 3:33 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CDT SAT MAY 17 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT MAY 17 2014

CURRENT OBSERVATIONS INDICATE A FROST ADVISORY IS REQUIRED.  THIS
ADVISORY IS VALID UNTIL 13Z THIS MORNING.

MODELS ALL GENERATING SOME CONVECTION TODAY AND TONIGHT BEGINNING
OVER THE EASTERN NEBRASKA PANHANDLE AND SPREADING EAST INTO THE
WESTERN SANDHILLS AND SOUTHWEST NEBRASKA. UPSLOPE REGIME WITH
SURFACE HIGH TO THE EAST. MOISTURE ADVECTION BRINGING SURFACE DEW
POINTS INTO THE 40S THIS AFTERNOON. MOSTLY CLOUDY SKIES WILL SUPPRESS
DAYTIME HIGHS. SURFACE INSTABILITY WILL INCREASE THIS AFTERNOON WITH
AFTERNOON HEATING. STRONG 700MB WAVE TO MOVE ACROSS THE AREA
PROVIDING LIFT THROUGH THE AFTERNOON AND EARLY EVENING. SOUTHERLY
WINDS OVER NIGHT WILL KEEP BOUNDARY LAYER MIXED AND TEMPERATURES IN
THE UPPER 30S AND LOW 40S FOR OVER NIGHT LOWS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT MAY 17 2014

12Z SUNDAY AND BEYOND. TRANSITORY UPPER LEVEL RIDGE TO BUILD EAST
ACROSS THE NORTHERN/CENTRAL HIGH PLAINS ON SUNDAY...BRINGING MILD
TEMPERATURES AND MAINLY DRY CONDITIONS. HIGHS TO RETURN BACK INTO
THE 70S FOR ALL LOCATIONS...WITH THE POSSIBILITY OF A 80 DEGREE
READING ACROSS OUR FAR WEST AND SOUTHWEST. THE UPPER RIDGE WILL
CAP VERTICAL MOTION ACROSS MUCH OF THE CWA FOR MUCH OF THE
DAY...HOWEVER WITH SOUTHERLY RETURN FLOW FIRMLY ESTABLISHED
THROUGH THE DAY...MOISTURE ADVECTION WILL WORK WITH STEEP LAPSE
RATES AND A WEAK NORTHERN PLAINS WAVE TO PROMOTE STORM DEVELOPMENT
ACROSS OUR NORTHERN BORDER SUNDAY EVENING AND OVERNIGHT. BEST
FOCUS IS WELL NORTH OF THE CWA...BUT AS ISENTROPIC LIFT DEVELOPS
WITHIN A GREATER SW TRAJECTORY OF THE UPPER LEVEL FLOW /AS THE
RIDGE BUILDS EAST/...ISOLATED CONVECTION WILL BE POSSIBLE ACROSS
OUR NORTHERN ZONES. GIVEN FAVORABLE INSTABILITY PARAMETERS...A
STRONG STORM OR TWO IS NOT OUT OF THE QUESTION.

WITH THE DEVELOPMENT OF SOUTHWEST FLOW ALOFT EARLY NEXT WEEK...THERE
WILL BE SEVERAL OPPORTUNITIES FOR PRECIPITATION AS A STEADY TRAIN OF
SHORTWAVES/DISTURBANCES EJECT FROM THE PARENT WESTERN CONUS TROUGH.
AN ACTIVE WEATHER PATTERN IS ANTICIPATED...WITH NEAR DAILY CHANCES
OF SHOWERS AND THUNDERSTORMS IN VARIOUS LOCALS ACROSS THE CWA EACH
DAY.  THE HIGHEST POPS ATTM ARE TIED TO THE ANTICIPATED LOCATION OF A
SURFACE BOUNDARY/FRONT AS IT CONTINUES TO OSCILLATE NORTH AND SOUTH
FROM DAY TO DAY.  THE WEDNESDAY NIGHT/EARLY THURSDAY TIME PERIOD
SEEMS TO FAVOR THE BEST WIDESPREAD CHANCE OF QPF FOR THE CWA AS
SYSTEM RELATIVE ISENTROPIC LIFT IS REFLECTED IN THE MOTION OF THE
305-310K SFC AND THE RESPECTIVE LOCAL PRESSURE DERIVATIVES.  ONCE
AGAIN INSTABILITY PARAMETERS WOULD FAVOR A POTENTIAL FOR STRONG
STORMS...BUT THIS TIME THE BEST INSTABILITY IS ACROSS SOUTHERN
PORTIONS OF THE CWA.  PRECIPITATION CHANCES REMAIN THROUGH THE
ENTIRE WORK WEEK AS THE FRONT OSCILLATES NORTH AND SOUTH.

BEYOND MONDAY WHEN HIGHS SHOULD BE ABOVE AVERAGE...DAILY HIGH
TEMPERATURES TO REMAIN SEASONAL FOR MUCH OF THE UPCOMING WORK WEEK.
HOWEVER WITH SOUTHERLY TO AT TIME EASTERLY UPSLOPE FLOW EXPECTED
ACROSS THE FORECAST AREA...PERSISTENT CLOUDS AND LOWER TROPOSPHERIC
MOISTURE WILL HELP KEEP OVERNIGHT LOWS GENERALLY ABOVE
AVERAGE...WITH LOWS ONLY IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1250 AM CDT SAT MAY 17 2014

VFR CONDITIONS FORECAST FOR THE KVTN TAF SITE WITH WINDS BELOW
10KTS.

AT KLBF...VFR CONDITIONS ARE ALSO FORECAST. HOWEVER...IFR CONDITIONS
ARE INDICATED BY SOME MODEL GUIDANCE. WILL CONTINUE MENTION OF
SCT005 BETWEEN 09Z AND 14Z SATURDAY. OTHERWISE WINDS LOOK TO REMAIN
BELOW 10KT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR NEZ005>010-
025>029-037-038-059.

&&

SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...POWER
Hazardous weather outlook, May 16, 3:53 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT FRI MAY 16 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-172100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT FRI MAY 16 2014 /253 PM MDT FRI MAY 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH
THURSDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SOME STORMS
MAY BE ON THE STRONG SIDE WEDNESDAY AND THURSDAY. LATER FORECASTS
WILL BETTER DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

SNIVELY

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.